Question: I am a female,54 years old and have been diagnosed with a severe anxiety disorder and major depression
since I was 15 years old.I have taken a range of medications for anxiety and depression.Only some antidepressants have worked on me and they usually fairly we'll stop working after 3 To 4 years.I seem to require high doses of anything in order for it to work.As well as medication,I use exercise ,vitamins,meditation
and I have done courses in cognitive behavioural therapy.For anxiety and sleep problems ,I have tried different medicines ,mostly the ones related to diazepam.Sleeping is a major problem for me,due to I think my constantly high anxiety levels.
3 years ago ,my sister died and I was referred to her psychiatrist
.He took one look at me and said I must have bipolar disorder
as my sister had it.He put me straight on to 400 mg Seroquel XR,even though I protested because I had never had any symptoms of bipolar disorder!
I went back to my general practitioner who referred me to a different psychiatrist whom I visited several times.He told me just to stay on the seroquel as it would help with my anxiety.He also diagnosed me with A D H D as well as a severe anxiety disorder possibly from PTSD and major depression.He prescribed me with Valdoxen 40 mg,lovan40 mg,Seroquel XR 400 mg ,dexamphetamine 40 mg twice daily and 2 mg of alprazolam for anxiety attacks and sleeping problems...2mg three times a day if needed.What a cocktail! however the medicines worked remarkedly well,and from the space of completely not coping,I became more able to function then ever before.I could concentrate,my depression left and my anxiety grately improved.3 years on and the antidepressants are still working as are the A DHD meds.My problem seems to be with the seroquel XR 400 mg which my gp says I am reacting to....ie high sugar readings,confusion weight gain,fluid retention,high blood pressure
my problem is I would like to come off the seroquel safely and I am told it could take up to a year.I tried to go cold XXXXXXX on them but this gave me hallucinations
and complete sleep deprivation
and I was told you can die from coming off seroquel too quickly.I am also in a country where Alprazolam has become restricted and my gp wishes to change me over to something as effective as Alprazolam 2 mg that can help me sleep as well as come off the seroquel XR.I live in a small country town in Australia and am treated mostly by my GP.My consulting Psychiatrist lives 500 km away and is on holiday at the moment.Is there any advice you can give me which would help me come off the seroquel safely and also do you know any medications which are similar in effect as Alprazolam 2 mg,to help me sleep and to safely reduce the Seroquel XR 400 mg.I would really appreciate any advice you can give me until I am able again to see my psychiatrist.
Yours sincerely, XXXXXXX